Urine infections and Adrenals

Hi all

At the moment, I have cystitis which has come on all of a sudden. Having seen a few individuals on here say that they had this whilst taking Thyroid medication, I wondered whether others knew if this was a common side effect of Adrenal medication too?

I am hoping this is just a massive coincidence and down to a few boozy days over the festive period.

7 Replies

oldestnewest
  • Hi Sandra

    Sorry you've had no replies - hopefully someone with relevant knowledge will pick this up from Latest Activity...

    L

    x

  • I am taking 125 mcg thyroxine for underactive thyroid and have had a urinary tract infection over Christmas and the doctor gave me antibiotics which thankfully has now cleared it up. I never want it again and after reading your message, wonder if this infection has anything to do with the thyroid or the medication. I have never suffered from it before.

    Marguerite9

  • I get these from time to time but I don't think it is to do with the Thyroid meds. I had a spate of a few in a year and I started replacing some of my many teas and coffees i have at work with hot water with a slice if lemon in. It's very refreshing and my bladder calmed down . I think it's just one of those things caused by lifestyle.

  • Hello Sandra, I had recurrent cystitis for several years whilst taking T4. I took it for 16 years , and I never felt really well on it , but for the last few years of it the cystitis was companion to aching joints and muscles,constipation, terrible fatigue, brain fog , depression -the familiar list on this website.

    Alcohol would be an instant trigger. Vagifem (oestrogen pessaries) helped a bit, but giving up T4 and taking

    T3 only means it has disappeared from my life. My impression is that the unused T4 was silting up in the bladder, urethra, joints, anywhere it could find houseroom. The chronic constipation from being hypothyroid whilst often also thyrotoxic, I'm sure can lead to pressure on the urinary system, encouraging infection.

    You may not have a problem with T4, but maybe low oestrogen , or possibly candida.

  • I think that cystitis and urinary tract infections are common with low thyroid. My guess is that taking thyroid medication should not be a cause, and it is more likely that you need more medication which would lessen the problem.

  • I often have urinary tract infections since I became hypo I'd never had them before. Not sure if its hypo or meds!

  • Hi all

    I hope this reply gets to everyone. I used to get it in my early courting days, but that was nearly 20 years ago so I was surprised to have it this time. Anyway, I have now been given antibiotics and I will drink more fluids - this is always something I have been weak on.

    Sandra

You may also like...